MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿

INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿
Model Number A3101
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2022-00206.A facility reported that mayfield composite series base unit, standard (a3101) was used for a posterior cervical fusion, and patient slippage occurred which caused laceration to the posterior lateral scalp of the patient.Staples were placed to close the laceration, and different mayfield devices were used to complete the procedure.There was less than 30 minutes delay on surgery.Additional information received indicates that it is unknown if the devices slipped or if it was due to application.Both devices that were involved in the incident are being sent back for evaluation as a precaution due to the patient injury.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield composite series base unit (a3101) was returned for evaluation: device history record (dhr) - dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis: investigation showed that the unit was received without the a3018 swivel adapter.The unit had the transitional replaced due to having worn teeth.The handle had the roll pin replaced due to testing low when put under pressure.General maintenance and cleaning performed and worn components were replaced.Root cause: complaint not confirmed.Repairs could not duplicate slippage due to not having all parts that were involved with the set up.The unit was received without the swivel adapter.Unit required replacement of worn components from routine use and wear.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿
Common Device Name
¿COMPOSITE SERIES¿
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15562941
Report Number3004608878-2022-00205
Device Sequence Number6511065
Product Code FWZ
UDI-Device IdentifierM248A31011
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA3101
Device Catalogue Number¿A3101¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD SKULL CLAMP (SN (B)(6))
Patient SexUnknown